Alert archive / Tennessee / Wind Advisories in 2018

Wind Advisory 10, NWS Memphis, TN

November 25, 201815 counties in Tennessee; 5 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Nov 25, 2018, 3:47 AM CST for 15 counties in Tennessee; 5 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Nov 25, 2018, 3:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2018, 3:47 AM CST (09:47 UTC)
In effect from
Nov 25, 2018, 3:00 PM CST
Expired
Nov 26, 2018, 5:02 AM CST
In force
14 hr
Issued by
NWS Memphis, TN
All 22 counties

Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, TN, Carroll County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2120 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

463 
WWUS74 KMEG 250947
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
347 AM CST Sun Nov 25 2018

...Windy conditions will develop across Northeast Arkansas and the
Missouri Bootheel this afternoon...

ARZ009-018-026-251800-
/O.CAN.KMEG.FG.Y.0025.000000T0000Z-181125T1300Z/
/O.NEW.KMEG.WI.Y.0010.181125T2100Z-181126T0600Z/
Clay-Greene-Craighead-
Including the cities of Piggott, Corning, Paragould, 
and Jonesboro
347 AM CST Sun Nov 25 2018

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...
...DENSE FOG ADVISORY IS CANCELLED...

The National Weather Service in Memphis has issued a Wind
Advisory, which is in effect from 3 PM this afternoon to midnight
CST tonight. The Dense Fog Advisory has been cancelled. 

* WINDS...Southwest winds will become west at 25 mph with higher
  gusts.

* TIMING...Late this afternoon into this evening. 

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

MSZ004>006-009-014>017-022>024-TNZ091-092-251100-
/O.CAN.KMEG.FG.Y.0025.000000T0000Z-181125T1300Z/
Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS-Itawamba-
Calhoun-Chickasaw-Monroe-McNairy-Hardin-
Including the cities of Ripley MS, Corinth, Iuka, Booneville, 
New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Selmer, and Savannah
347 AM CST Sun Nov 25 2018

...DENSE FOG ADVISORY IS CANCELLED...

The National Weather Service in Memphis has cancelled the Dense
Fog Advisory. 

&&

$$

ARZ028-MOZ113-115-251800-
/O.NEW.KMEG.WI.Y.0010.181125T2100Z-181126T0600Z/
Mississippi-Dunklin-Pemiscot-
Including the cities of Blytheville, Kennett, and Caruthersville
347 AM CST Sun Nov 25 2018

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

The National Weather Service in Memphis has issued a Wind
Advisory, which is in effect from 3 PM this afternoon to midnight
CST tonight. 

* WINDS...Southwest winds will become west at 25 mph with higher
  gusts.

* TIMING...Late this afternoon into this evening. 

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

SJM
4 follow-up statements
940 
WWUS74 KMEG 251640
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1040 AM CST Sun Nov 25 2018

...Windy conditions will develop across Northeast Arkansas and
the Missouri Bootheel this afternoon...

ARZ009-018-026-028-MOZ113-115-260600-
/O.CON.KMEG.WI.Y.0010.181125T2100Z-181126T0600Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Blytheville, Kennett, and Caruthersville
1040 AM CST Sun Nov 25 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

* WINDS...Southwest winds will become west at 25 mph with higher 
  gusts. 

* TIMING...Late this afternoon into this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
779 
WWUS74 KMEG 260008
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
608 PM CST Sun Nov 25 2018

...Windy conditions will continue across Northeast Arkansas...the
Missouri Bootheel...and West Tennessee this evening...

ARZ027-TNZ001>004-019>022-048>052-054-055-260600-
/O.EXA.KMEG.WI.Y.0010.000000T0000Z-181126T0600Z/
Poinsett-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-
Lauderdale-Tipton-Haywood-Crockett-Madison-Henderson-Decatur-
Including the cities of Harrisburg, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Lexington, Parsons, and Decaturville
608 PM CST Sun Nov 25 2018

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

The National Weather Service in Memphis has issued a Wind
Advisory, which is in effect until midnight CST tonight. 

* WINDS...Southwest winds will become west at 25 mph with higher 
  gusts. 

* TIMING...Now through midnight.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

ARZ009-018-026-028-MOZ113-115-260600-
/O.CON.KMEG.WI.Y.0010.000000T0000Z-181126T0600Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Blytheville, Kennett, and Caruthersville
608 PM CST Sun Nov 25 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...Southwest winds will become west at 25 mph with higher 
  gusts. 

* TIMING...Now through midnight.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

AC3
173 
WWUS74 KMEG 260524
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1124 PM CST Sun Nov 25 2018

...Windy conditions will continue across Northeast Arkansas...the
Missouri Bootheel...and West Tennessee this evening...

ARZ009-018-026>028-MOZ113-115-TNZ001>004-019>022-048>052-054-055-
261200-
/O.EXT.KMEG.WI.Y.0010.000000T0000Z-181126T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Henderson-Decatur-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Kennett, Caruthersville, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Lexington, Parsons, and Decaturville
1124 PM CST Sun Nov 25 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY...

* WINDS...West winds at 25 mph with higher gusts. 

* TIMING...Now through early Monday morning.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

AC3
358 
WWUS74 KMEG 261102
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
502 AM CST Mon Nov 26 2018

ARZ009-018-026>028-MOZ113-115-TNZ001>004-019>022-048>052-054-055-
261215-
/O.CAN.KMEG.WI.Y.0010.000000T0000Z-181126T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Henderson-Decatur-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Kennett, Caruthersville, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Lexington, Parsons, and Decaturville
502 AM CST Mon Nov 26 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Memphis has cancelled the Wind
Advisory. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 25, 3:34 AM CST, 13 minutes earlier.

Area forecast discussion, Nov 25, 3:34 AM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
334 AM CST Sun Nov 25 2018

.DISCUSSION...

Currently...Main concern in the short term is dense fog. Overnight
areas of dense fog have developed across NE MS and NE AR. As the
gradient tightens ahead of the approaching cold front the fog is
starting to break up. Plan on cancelling the fog advisory early.
High clouds are streaming into the area ahead of the next system.
Temps are in the 40s to around 50 with light south winds.

A potent upper low is moving across Kansas this morning with a
strong surface low along the Kansas/Oklahoma border. The system
will track into the middle Mississippi Valley toward the lower
Great Lakes tonight. The system is quickly acquiring moisture as
it heads east and appears a little less moisture starved across
than it did 24 hours ago. Have raised pops a bit with best chances
toward eastern sections of the Mid-South. Still looking at a
light rainfall event though with most places seeing a tenth inch
of less. Expect some gusty winds along and behind the front
especially across NE Arkansas and the MO Bootheel where a wind
advisory will be issued for late this afternoon into this evening.
Rain chances will quickly come to an end this evening and much
cooler air will filter in with lows in the 30 to 35 degree range
by morning.

Monday through Wednesday...Cool high pressure will prevail with
below normal temperatures. Highs will mainly be in the 40s with
lows in the 20s and 30s. Tuesday morning will likely be in the
coldest with lows in the mid to upper 20s.

Thursday through Saturday...Upper flow will transition to a
milder more zonal orientation toward the end of the week. Clouds
and rain chances will start to increase on Thursday and Thursday
night as weak overrunning develops in response to an upper level
disturbance moving through the region. Confidence goes downhill
toward the weekend. Models seem to be having issues with upper
level energy coming into the west coast of the U.S. Most of the
models are sending energy eastward in a piecemeal fashion whereas
the ECMWF has had a consistent consolidated solution in which
brings a large upper low across the middle of the country Friday
into the weekend. Tended to lean toward this idea simply because
it has at least been consistent though confidence is still quite
low. Saturday is starting to look fairly wet.

SJM

&&

.AVIATION...

For 06Z TAF Cycle

Clouds still over north Mississippi and fog has developed at
Jonesboro and Tupelo. The fog/mist is expected to bounce back from
5 or 6sm down to 1 mile or less. Covered these with Tempo groups
with low ceilings. Clouds increase overnight and during the day,
expect some MVFR ceilings Sunday afternoon. Some rain will move
through, however, the big story on Sunday are the south winds that
will be gusty. Frontal system moves through around 00Z and
switches winds to west. TLSJr

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 3 PM this afternoon to midnight CST tonight
     for Clay-Craighead-Greene-Mississippi.

MO...Wind Advisory from 3 PM this afternoon to midnight CST tonight
     for Dunklin-Pemiscot.

MS...None.
TN...None.
&&
Hazardous weather outlook, Nov 25, 1:16 AM CST, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
116 AM CST Sun Nov 25 2018

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-260930-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
116 AM CST Sun Nov 25 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

Dense fog is likely across Northeast Arkansas, Northeast
Mississippi and near the Tennessee River in West Tennessee. A
Dense Fog Advisory is in effect through Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Gusty winds are expected across Northeast Arkansas and the
Missouri Bootheel Sunday afternoon into Sunday evening as a cold
front moves through. A wind advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 10:24 PM CSTDense Fog AdvisoryMEGHardin, McNairy5 hr

Nearby

Wind Advisories in Tennessee, 2018Wind Advisories in Arkansas, 2018Wind Advisories in Missouri, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.